MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number RSR01
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that when they were removing the 6fr 45cm destination sheath it had got stuck in the patient's femoral artery.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section h3, and to provide the completed investigation results.One 6fr destination sheath was returned for assessment at terumo medical corporation.The sheath was subjected to visual analysis.It was separated 25 cm from the hub, with the coil stretched out in the separated region until it connects with the other half of the sheath.The complaint can be confirmed for sheath separation based on the status of the returned device.The exact root cause could not be determined.The likely root cause of the sheath separation is that the sheath experienced high tensional forces during withdrawal from the patient's femoral artery, causing it to separate.The destination ifu was reviewed (rfin0086 effective date 11/20/2019) and the following was found to guide the user: "caution: advance or withdraw the sheath slowly.If resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined."review of dhr showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20360901
Report Number1118880-2024-00150
Device Sequence Number15452721
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public(01)00389701006161(17)261001(10)0000561012
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberRSR01
Device Catalogue NumberRSR01
Device Lot Number0000561012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown